MAUDE Adverse Event Report: OSTEOMED EXTREMIFUSE; 2.0MM X 10° EXTREMIFUSE IMPLANT

OSTEOMED EXTREMIFUSE; 2.0MM X 10° EXTREMIFUSE IMPLANT
Catalog Number 319-1020
Health Effect - Clinical Code No Information (3190)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for the lack of fusion after 10 plus months regarding the 2.0mm x 10° extremifuse implant (p/n (b)(6)), could not be determined.The possibilities are numerous including a non-compliant patient, poor bone quality or quantity, broken implant, user errors by the implant surgeon, active infections in the patient, high-levels of activity, etc.There was no lot number provided.Therefore, a review of the device record associated with this particular device could not be performed.A two-year review did not identify any capa or ncr investigations for this device.A two-year review of complaints did not show any additional complaints related to this implant.This implant is a single use device within the extremifuse system.Per the extremifuse risk document, the risk of the loss of fixation postoperatively has a severity rating of 3.Per the risk management procedure, a rating of 3 indicates a "serious" severity level (results in injury or impairment requiring professional medical intervention).The predicted risk level is "low".The extremifuse instructions for use (ifu) has multiple warnings, instructions, and contraindications regarding the implant.The surgical technique guide (stg) for the extremifuse system also shows the proper steps to implant the extremifuse implant.This issue will be monitored through routine trending.
 
Event or Problem Description
On (b)(6) 2018, osteomed was notified of an adverse event related to the 2.0mm x 10 extremifuse implant (p/n (b)(4)).Per the information received, the distal part of the implant did not catch properly, so a surgery was performed on (b)(6) 2018 to remove it.

Brand Name
EXTREMIFUSE
Common Device Name
2.0MM X 10° EXTREMIFUSE IMPLANT
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key7981393
Report Number2027754-2018-00040
Device Sequence Number13498311
Product Code HWC
UDI-Device Identifier00845694052191
UDI-Public00845694052191
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K130412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number319-1020
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;